Header

UZH-Logo

Maintenance Infos

Serotonin syndrome after initiation of pregabalin on a stable regimen of antidepressant medication


Jellestad, Lena; Stocker, Lea; Jenewein, Josef; Boettger, Soenke (2016). Serotonin syndrome after initiation of pregabalin on a stable regimen of antidepressant medication. International Journal of Medical and Pharmaceutical Case Reports, 7(5):1-4.

Abstract

Aims: Serotonin syndrome is a potentially life-threatening drug interaction caused by excess serotonin concentration in the central nervous system and/or peripheral nervous system leading to cognitive, autonomic and somatic effects ranging from barely perceptible to fatal. A number of drugs and drug interactions cause serotonin syndrome, however, the exact mechanisms often remain elusive.
Presentation of Case: In the following case, serotonin syndrome was caused by the addition of pregabalin in a patient with recurrent major depressive disorder and concurrent medication with paroxetine and trazodone.
Discussion: This case illustrates the risk of polypsychopharmacology leading to an increased vulnerability towards serotonin syndrome.
Conclusion: Pregabalin with its serotonergic action has a liability to cause serotonin syndrome. This should be especially kept in mind in patients with polypsychopharmacology.

Abstract

Aims: Serotonin syndrome is a potentially life-threatening drug interaction caused by excess serotonin concentration in the central nervous system and/or peripheral nervous system leading to cognitive, autonomic and somatic effects ranging from barely perceptible to fatal. A number of drugs and drug interactions cause serotonin syndrome, however, the exact mechanisms often remain elusive.
Presentation of Case: In the following case, serotonin syndrome was caused by the addition of pregabalin in a patient with recurrent major depressive disorder and concurrent medication with paroxetine and trazodone.
Discussion: This case illustrates the risk of polypsychopharmacology leading to an increased vulnerability towards serotonin syndrome.
Conclusion: Pregabalin with its serotonergic action has a liability to cause serotonin syndrome. This should be especially kept in mind in patients with polypsychopharmacology.

Statistics

Altmetrics

Downloads

55 downloads since deposited on 06 Jan 2017
55 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, further contribution
Communities & Collections:04 Faculty of Medicine > University Hospital Zurich > Klinik für Konsiliarpsychiatrie und Psychosomatik
Dewey Decimal Classification:610 Medicine & health
Language:English
Date:2016
Deposited On:06 Jan 2017 10:17
Last Modified:21 Nov 2017 18:50
Publisher:SCIENCEDOMAIN International
ISSN:2394-109X
Publisher DOI:https://doi.org/10.9734/IJMPCR/2016/28356

Download

Download PDF  'Serotonin syndrome after initiation of pregabalin on a stable regimen of antidepressant medication'.
Preview
Content: Published Version
Filetype: PDF
Size: 84kB
View at publisher
Licence: Creative Commons: Attribution 3.0 Unported (CC BY 3.0)